Last reply 9 months ago
Copaxone 40 mg

I was diagnosed Jan 2017, and started on Copaxone 40mg 3 times a week. I started taking it in April. Almost a year now, and I have had several flares, I dont know if there are new lesions, as of July last year there were not, but seems that my flares last a long time and/or have not gone away. I took high dose steroids in July 2017 in hospital for 9 days, and I am unsure that some of my symptoms were due to the steroids. Hard for me to get up and especially walk without pain. The last month or so seems to have subsided a wee bit as far as the pain in legs, but numbness is a big thing right now. I went to ER a few days ago because I have numbness all over and even in my face. The week before I had a bad case of the flu and was given the Tamiflu and I found out that my blood was extremely thin……what would do that? Still feeling lethargic,week and numb everywhere, don’t know whether to go to er again or just ride it out?!! Any Suggestions?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
9 months ago

@pjoliv1968 , there’s a good definition of an MS relapse here :-

https://www.mssociety.org.uk/what-is-ms/types-of-ms/relapsing-remitting-rrms

That should allow you to differentiate between your MS symptoms “grumbling” or your MS relapsing. Your MS can “grumble” for several reasons, one of which is the possibilities of “pseudo-exacerbations”, which are a temporary worsening of symptoms caused by an underling infection, e.g flu, UTI, etc..

Another reason for “grumbling” symptoms is when we are doing something that our MS doesn’t like. This could be overdoing things, stressing about things, etc..

We sometimes just need to relax and give our bodies a chance to recover.

Are you due to have a review with your Neuro again soon, as they should be able to reassure you about what’s going on? They can also arrange blood tests to check your vitamin b12 levels, a cause of thin blood.


californiadreamin
9 months ago

@pjoliv1968 What dates did you have MRI’s taken? Sounds like you are in the US? I really dont know why your doctor has you on coxpone. Was that your choice or was that recommended? It seems you have several things going on and you will need to separate them out. You should have had your second set of MRI’s by now and its an important way to tell if your medication is working well enough. From your post it seems like there is a serious reason to question if it is.

See if you have an option to use Tecfidera, Gilyena or Ocrevus. Its important to bring your disease activity under control if you can. That wont help with damage that has been done, but your body maybe able to recover on its own a bit if you give it time and slow down the disease as much as possible.

Your are entitled to a second opinion and should look at getting a referral to another clinic as well.

In terms of thin blood, as @stumbler said B12 is important and its also important to check iron. I am assuming they did that already when they made the diagnosis. Do you know what specifically they suggested?


edgarleroy
9 months ago

You’re failing copaxone. Time to switch to something better, ASAP.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.